Alert archive / Mississippi / Freeze Warnings in 2021

Freeze Warning 8, NWS Memphis, TN

November 13, 202114 counties in Mississippi

NWS Memphis, TN issued this freeze warning at Nov 13, 2021, 4:20 AM CST for 14 counties in Mississippi. It took effect at Nov 14, 2021, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2021, 4:20 AM CST (10:20 UTC)
In effect from
Nov 14, 2021, 12:00 AM CST
Expired
Nov 14, 2021, 7:43 AM CST
In force
8 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS74 KMEG 131020
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
420 AM CST Sat Nov 13 2021

MSZ003>006-009-013>017-021>024-131830-
/O.CAN.KMEG.FR.Y.0007.000000T0000Z-211113T1400Z/
/O.NEW.KMEG.FZ.W.0008.211114T0600Z-211114T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, and Aberdeen
420 AM CST Sat Nov 13 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of North Mississippi.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ002-008-011-012-020-131830-
/O.CAN.KMEG.FR.Y.0007.000000T0000Z-211113T1400Z/
/O.NEW.KMEG.FR.Y.0008.211114T0600Z-211114T1400Z/
Marshall-Tate-Quitman-Panola-Tallahatchie-
Including the cities of Holly Springs, Senatobia, Marks, 
Batesville, and Charleston
420 AM CST Sat Nov 13 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...
...FROST ADVISORY IS CANCELLED FOR THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie 
  Counties.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ARZ049-058-MSZ001-007-010-131130-
/O.CAN.KMEG.FR.Y.0007.000000T0000Z-211113T1400Z/
Lee AR-Phillips-DeSoto-Tunica-Coahoma-
Including the cities of Marianna, Helena, West Helena, Southaven,
Olive Branch, Tunica, and Clarksdale
420 AM CST Sat Nov 13 2021

...FROST ADVISORY IS CANCELLED...

The Frost Advisory for east-central Arkansas and northwest
Mississippi has been cancelled. 

$$

SJM
4 follow-up statements
777 
WWUS74 KMEG 131335
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
735 AM CST Sat Nov 13 2021

MSZ003>006-009-013>017-021>024-132230-
/O.CON.KMEG.FZ.W.0008.211114T0600Z-211114T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, and Aberdeen
735 AM CST Sat Nov 13 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of North Mississippi.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ002-008-011-012-020-132230-
/O.CON.KMEG.FR.Y.0008.211114T0600Z-211114T1400Z/
Marshall-Tate-Quitman-Panola-Tallahatchie-
Including the cities of Holly Springs, Senatobia, Marks, 
Batesville, and Charleston
735 AM CST Sat Nov 13 2021

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie 
  Counties.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$


SJM
634 
WWUS74 KMEG 132002
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
202 PM CST Sat Nov 13 2021

MSZ003>006-009-013>017-021>024-141400-
/O.CON.KMEG.FZ.W.0008.211114T0600Z-211114T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, and Aberdeen
202 PM CST Sat Nov 13 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of North central and Northeast Mississippi.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ002-008-011-012-020-141400-
/O.CON.KMEG.FR.Y.0008.211114T0600Z-211114T1400Z/
Marshall-Tate-Quitman-Panola-Tallahatchie-
Including the cities of Holly Springs, Senatobia, Marks, 
Batesville, and Charleston
202 PM CST Sat Nov 13 2021

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie 
  Counties.

* WHEN...From midnight tonight to 8 AM CST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
860 
WWUS74 KMEG 141152
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
552 AM CST Sun Nov 14 2021

MSZ003>006-009-013>017-021>024-141400-
/O.CON.KMEG.FZ.W.0008.000000T0000Z-211114T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, and Aberdeen
552 AM CST Sun Nov 14 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of North central and Northeast Mississippi.

* WHEN...Until to 8 AM CST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ002-008-011-012-020-141400-
/O.CON.KMEG.FR.Y.0008.000000T0000Z-211114T1400Z/
Marshall-Tate-Quitman-Panola-Tallahatchie-
Including the cities of Holly Springs, Senatobia, Marks, 
Batesville, and Charleston
552 AM CST Sun Nov 14 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Marshall, Tate, Quitman, Panola and Tallahatchie 
  Counties.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
913 
WWUS74 KMEG 141343
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
743 AM CST Sun Nov 14 2021

MSZ003>006-009-013>017-021>024-141445-
/O.CAN.KMEG.FZ.W.0008.000000T0000Z-211114T1400Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona,
Amory, and Aberdeen
743 AM CST Sun Nov 14 2021

...FREEZE WARNING IS CANCELLED...

Temperatures have warmed above freezing and the Freeze Warning has
been cancelled.

$$

MSZ002-008-011-012-020-141445-
/O.CAN.KMEG.FR.Y.0008.000000T0000Z-211114T1400Z/
Marshall-Tate-Quitman-Panola-Tallahatchie-
Including the cities of Holly Springs, Senatobia, Marks, 
Batesville, and Charleston
743 AM CST Sun Nov 14 2021

...FROST ADVISORY IS CANCELLED...

Frost is no longer a threat and the Frost Advisory has been
cancelled.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Nov 13, 4:14 AM CST, 6 minutes earlier.

Area forecast discussion, Nov 13, 4:14 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
414 AM CST Sat Nov 13 2021

.DISCUSSION...

Currently...High pressure is building into the region and temps
have fallen into the 30s with some sub freezing temps across
northern parts of the Mid-South. Concerning the frost advisory
across east-central Arkansas and north MS this morning...there is
a little too much mixing and dewpoint depressions are too high for
much frost formation outside of perhaps some sheltered areas.
Will cancel the frost advisory for this morning.

Today...Expect a chilly day with a northwest breeze. Some clouds
may work into northern areas but model RH fields indicate the bulk
of that stratocu deck will remain north of the region. Highs will
be in the upper 40s and lower 50s.

Tonight...High pressure will shift to the Lower MS Valley which
should result in better radiational cooling conds across north
MS. Winds will decouple and temps should fall to the freezing mark
across much of NE MS and will go ahead and issue a freeze warning
for NE NS with a frost advisory for parts of NW MS.

Sunday through Monday...A reinforcing cold front will sweep
through Sunday afternoon. Lift and moisture remains north so the
front will pass through dry. Temps will climb to around
normal...upper 50s to lower 60s as wind shift to the west. High
pressure will settle over the region Sunday night with lows in the
30s again. Monday looks like another near normal day as return
flow starts up.

Tuesday and Wednesday...Warmer, southerly flow continues as high
pressure shifts to the SE US coast. Highs on Tuesday will climb
above 70 in many locations. Expect a breezy day across the Delta
as well. Much milder temps expected Tuesday night under sustained
southerly flow. A cold front will approach Wednesday afternoon
with rain chances increasing across the north. North MS will
squeak out another nice day with highs in the 70s though.

Wednesday night and Thursday...Cold front moves through with
showers and perhaps a thunderstorm Wednesday night. Severe chances
are nil at this point. This will be followed by cooler temps and
diminishing rain chances Thursday.

Friday...By the end of the week there are some timing differences
with the fast moving zonal flow so confidence is low.

SJM

&&

.AVIATION...

06Z TAFs

VFR for all sites though the TAF set. Wind is WNW 5-9kts and will
back more SW 2-6kts by the end of the TAF cycle.

SMW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Freeze Warning from midnight tonight to 8 AM CST Sunday for
     Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lafayette-Lee
     MS-Monroe-Pontotoc-Prentiss-Tippah-Tishomingo-Union-
     Yalobusha.

     Frost Advisory from midnight tonight to 8 AM CST Sunday for
     Marshall-Panola-Quitman-Tallahatchie-Tate.

TN...None.
&&
Hazardous weather outlook, Nov 12, 8:21 AM CST, 19 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
821 AM CST Fri Nov 12 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-131630-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
821 AM CST Fri Nov 12 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Frost Advisory is in effect for late tonight into early Saturday
across parts of east-central Arkansas and all of North Mississippi.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Frost and or freezing conditions are expected Saturday night into
early Sunday and again Sunday night into early Monday. These
conditions should bring an end to the growing season across the
entire Midsouth.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 4:20 AM CSTFrost AdvisoryMEGMarshall, Panola, Quitman, Tallahatchie, Tate27 hr

Nearby

Freeze Warnings in Mississippi, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.